Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Drop AZT and abacavir
Jun 16, 2004

Hi....I'm considering a switch from Trizivir and Viread to Emtriva, Sustiva, and Viread...anything that I need to really think about? I really want to drop AZT and abacavir....I'm undetectable with t-cells in the 650 range, but I hate AZT. Please give me any insight...Many thanks, Jeff

Response from Dr. Lee

It does seem a little odd to HATE a medicine that seems to be helping you survive. (Of course, all medicines can have side effects. But you haven't said you have any specific concerns, only that you hate one drug. So I don't know if your suggested changes will avoid whatever you wish to avoid.) Without further information, I don't understand what the specific problem is for you. But on the other hand, it also seems odd to be on 4 medicines from one class (ie nucleosides) rather than on medicine from two classes. Your suggested change to a two class & three drug combo sounds ok. Talk to your doc. Best wishes on remaining undetectable!

Be well.



Previous
Just Started Treatment
Next
My doctor broke up with me

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement